Alert archive / Washington / Freeze Warnings in 2016
Freeze Warning 4, NWS Spokane, WA
NWS Spokane, WA issued this freeze warning at Oct 11, 2016, 3:22 AM PDT for 7 counties in Washington; Nez Perce County, Idaho. It took effect at Oct 12, 2016, 2:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2016, 3:22 AM PDT (10:22 UTC)
- In effect from
- Oct 12, 2016, 2:00 AM PDT
- Expired
- Oct 12, 2016, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Spokane, WA
Counties Nez Perce County, ID, Adams County, WA, Asotin County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 86 km from the middle of the area, began a volume at 10:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
946 WWUS76 KOTX 111022 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 322 AM PDT TUE OCT 11 2016 ...FREEZE WARNING FOR MOSES LAKE AND EPHRATA AREAS EARLY WEDNESDAY MORNING... .MANY AREAS OF CENTRAL WASHINGTON WILL EXPERIENCE A HARD FREEZE FOR THE FIRST TIME OF THE SEASON WEDNESDAY MORNING. THE LOCALLY DEFINED GROWING SEASON GOES THROUGH OCTOBER 15TH FOR THE MOSES LAKE AND EPHRATA AREAS...PROMPTING THE ISSUANCE OF A FREEZE WARNING. GARDENERS THAT WISH TO KEEP THEIR PLANTS ALIVE SHOULD COVER TENDER VEGETATION TONIGHT. A MILD AND WET WEATHER PATTERN IS EXPECTED LATER THIS WEEK INTO THE WEEKEND. IF YOU COVER YOUR PLANTS TONIGHT...THERE IS A GOOD CHANCE THAT THEY WILL NOT EXPERIENCE SUB-FREEZING TEMPERATURES AGAIN FOR ANOTHER WEEK OR MORE. WAZ034-111830- /O.NEW.KOTX.FZ.W.0004.161012T0900Z-161012T1600Z/ MOSES LAKE AREA- 322 AM PDT TUE OCT 11 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY. * TEMPERATURES...LOWS BETWEEN 25 AND 30. * TIMING...SEVERAL HOURS OF SUB-FREEZING TEMPERATURES ARE EXPECTED DURING THE EARLY MORNING HOURS ON WEDNESDAY. * IMPACTS...UNPROTECTED GARDEN PLANTS WILL EXPERIENCE THE FIRST HARD FREEZE OF THE SEASON. * LOCATIONS...MOSES LAKE...EPHRATA...GEORGE...QUINCY...OTHELLO PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. THE LOCALLY DEFINED GROWING SEASON FOR THE MOSES LAKE AND EPHRATA AREAS GOES THROUGH OCTOBER 15TH. && $$
4 follow-up statements
178 WWUS76 KOTX 111806 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1106 AM PDT TUE OCT 11 2016 ...FREEZE WARNING FOR PORTIONS OF CENTRAL WASHINGTON AS WELL AS THE LEWISTON-CLARKSTON VALLEY... .MANY AREAS OF CENTRAL WASHINGTON WILL EXPERIENCE A HARD FREEZE FOR THE FIRST TIME OF THE SEASON WEDNESDAY MORNING. GARDENERS THAT WISH TO KEEP THEIR PLANTS ALIVE SHOULD COVER TENDER VEGETATION TONIGHT. A MILD AND WET WEATHER PATTERN IS EXPECTED LATER THIS WEEK INTO THE WEEKEND. IF YOU COVER YOUR PLANTS TONIGHT...THERE IS A GOOD CHANCE THAT THEY WILL NOT EXPERIENCE SUB-FREEZING TEMPERATURES AGAIN FOR ANOTHER WEEK OR MORE. IDZ026-WAZ032-035-043-120600- /O.EXA.KOTX.FZ.W.0004.161012T0900Z-161012T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES- UPPER COLUMBIA BASIN-OKANOGAN VALLEY- 1106 AM PDT TUE OCT 11 2016 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY. * TEMPERATURES...LOWS BETWEEN 27 AND 32. * TIMING...SEVERAL HOURS OF SUB-FREEZING TEMPERATURES ARE EXPECTED DURING THE EARLY MORNING HOURS ON WEDNESDAY FOR THE OKANOGAN VALLEY AND UPPER COLUMBIA BASIN. THE LEWISTON-CLARKSTON VALLEY WILL DROP TO NEAR FREEZING EARLY WEDNESDAY MORNING. * IMPACTS...UNPROTECTED GARDEN PLANTS WILL EXPERIENCE THE FIRST HARD FREEZE OF THE SEASON FOR THE OKANOGAN VALLEY AND UPPER COLUMBIA BASIN. SENSITIVE CROPS TO FREEZING TEMPERATURES IN THE LEWISTON AND CLARKSTON VALLEY MAY BE IMPACTED BY FREEZING TEMPERATURES. * LOCATIONS...OMAK...MALOTT...BREWSTER...PATEROS...BRIDGEPORT... NESPELEM...COULEE DAM...COULEE CITY...RITZVILLE...LIND... POMEROY...CLARKSTON...LEWISTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. FOR SOME LOCATIONS WITHIN THE FREEZE WARNING CITIES ARE PAST THEIR TYPICAL GROWING SEASON...BUT HAVE NOT REACHED FREEZING YET THIS YEAR WITH MILDER TEMPERATURES EXPECTED AFTER WEDNESDAY MORNING WHICH COULD PROLONG THE GROWING SEASON. && $$ WAZ034-120600- /O.CON.KOTX.FZ.W.0004.161012T0900Z-161012T1600Z/ MOSES LAKE AREA- 1106 AM PDT TUE OCT 11 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY... * TEMPERATURES...LOWS BETWEEN 25 AND 30. * TIMING...SEVERAL HOURS OF SUB-FREEZING TEMPERATURES ARE EXPECTED DURING THE EARLY MORNING HOURS ON WEDNESDAY. * IMPACTS...UNPROTECTED GARDEN PLANTS WILL EXPERIENCE THE FIRST HARD FREEZE OF THE SEASON. * LOCATIONS...MOSES LAKE...EPHRATA...GEORGE...QUINCY...OTHELLO PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. THE LOCALLY DEFINED GROWING SEASON FOR THE MOSES LAKE AND EPHRATA AREAS GOES THROUGH OCTOBER 15TH. && $$
351 WWUS76 KOTX 120410 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 910 PM PDT TUE OCT 11 2016 ...FREEZE WARNING FOR PORTIONS OF CENTRAL WASHINGTON AS WELL AS THE LEWISTON-CLARKSTON VALLEY... .MANY AREAS OF CENTRAL WASHINGTON WILL EXPERIENCE A HARD FREEZE FOR THE FIRST TIME THIS SEASON WEDNESDAY MORNING. GARDENERS THAT WISH TO KEEP THEIR PLANTS ALIVE SHOULD COVER TENDER VEGETATION THROUGH WEDNESDAY MORNING. A MILDER AND WET WEATHER PATTERN IS EXPECTED LATER THIS WEEK INTO THE WEEKEND. IF YOU COVER YOUR PLANTS THROUGH WEDNESDAY MORNING...THERE IS A GOOD CHANCE THAT THEY WILL NOT EXPERIENCE SUB-FREEZING TEMPERATURES AGAIN FOR ANOTHER WEEK OR MORE. IDZ026-WAZ032-034-035-043-121600- /O.CON.KOTX.FZ.W.0004.161012T0900Z-161012T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- UPPER COLUMBIA BASIN-OKANOGAN VALLEY- 910 PM PDT TUE OCT 11 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM PDT WEDNESDAY... * TEMPERATURES...LOWS BETWEEN 26 AND 32. * TIMING...SEVERAL HOURS OF SUB-FREEZING TEMPERATURES ARE EXPECTED DURING THE EARLY MORNING HOURS ON WEDNESDAY FOR THE OKANOGAN VALLEY AND UPPER COLUMBIA BASIN. THE LEWISTON- CLARKSTON VALLEY WILL DROP TO NEAR FREEZING EARLY WEDNESDAY MORNING. * IMPACTS...UNPROTECTED GARDEN PLANTS WILL EXPERIENCE THE FIRST HARD FREEZE OF THE SEASON FOR THE OKANOGAN VALLEY AND UPPER COLUMBIA BASIN. SENSITIVE CROPS TO FREEZING TEMPERATURES IN THE LEWISTON AND CLARKSTON VALLEY MAY BE IMPACTED BY FREEZING TEMPERATURES. * LOCATIONS...OMAK...MALOTT...BREWSTER...PATEROS...BRIDGEPORT... NESPELEM...COULEE DAM...COULEE CITY...RITZVILLE...LIND... POMEROY...CLARKSTON...LEWISTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. FOR SOME LOCATIONS WITHIN THE FREEZE WARNING CITIES ARE PAST THEIR TYPICAL GROWING SEASON...BUT HAVE NOT REACHED FREEZING YET THIS YEAR WITH MILDER TEMPERATURES EXPECTED AFTER WEDNESDAY MORNING WHICH COULD PROLONG THE GROWING SEASON. && $$
501 WWUS76 KOTX 121318 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 618 AM PDT WED OCT 12 2016 ...FREEZE WARNING FOR PORTIONS OF CENTRAL WASHINGTON AS WELL AS THE LEWISTON-CLARKSTON VALLEY... .AS OF 6 AM...TEMPERATURES OVER MUCH OF CENTRAL WASHINGTON WERE IN THE UPPER 20S AND LOWER 30S. IT WAS A BIT WARMER IN THE LEWISTON CLARKSTON VALLEY WITH LOW TO MID 30S REPORTED ON MANY WEATHER SENSORS. TEMPERATURES WILL CLIMB INTO THE MID TO UPPER 30S BY MID MORNING. LOW TEMPERATURES TONIGHT WILL BE WARMER AS CLOUDS INCREASE AHEAD OF A STORM SYSTEM. A WARMER AND WETTER WEATHER PATTERN IS EXPECTED FOR THE REMAINDER OF THIS WEEK INTO THE MIDDLE OF NEXT WEEK. IDZ026-WAZ032-034-035-043-121600- /O.CON.KOTX.FZ.W.0004.000000T0000Z-161012T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- UPPER COLUMBIA BASIN-OKANOGAN VALLEY- 618 AM PDT WED OCT 12 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * TEMPERATURES...UPPER 20S TO MID 30S * TIMING...READINGS WILL CLIMB INTO THE MID TO UPPER 30S BY MID MORNING UNDER MOSTLY SUNNY SKIES. * IMPACTS...UNPROTECTED GARDEN PLANTS WERE LIKELY EXPOSED TO A HARD FREEZE THIS MORNING. * LOCATIONS...OMAK...MALOTT...BREWSTER...PATEROS...BRIDGEPORT... NESPELEM...COULEE DAM...COULEE CITY...RITZVILLE...LIND... POMEROY...CLARKSTON...LEWISTON PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHENEVER FREEZING TEMPERATURES ARE EXPECTED DURING THE GROWING SEASON. FOR SOME LOCATIONS WITHIN THE FREEZE WARNING CITIES ARE PAST THEIR TYPICAL GROWING SEASON...BUT HAVE NOT REACHED FREEZING YET THIS YEAR WITH MILDER TEMPERATURES EXPECTED AFTER WEDNESDAY MORNING WHICH COULD PROLONG THE GROWING SEASON. && $$
209 WWUS76 KOTX 121600 NPWOTX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 900 AM PDT WED OCT 12 2016 IDZ026-WAZ032-034-035-043-121700- /O.EXP.KOTX.FZ.W.0004.000000T0000Z-161012T1600Z/ LEWISTON AREA-LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA- UPPER COLUMBIA BASIN-OKANOGAN VALLEY- 900 AM PDT WED OCT 12 2016 ...FREEZE WARNING HAS EXPIRED... MOST OF THE TEMPERATURES ACROSS THE WARNED AREA HAVE CLIMBED ABOVE FREEZING AS OF 9 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this freeze warning went out at Oct 11, 2:58 AM PDT, 24 minutes earlier.
Area forecast discussion, Oct 11, 2:58 AM PDT, 24 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
258 AM PDT Tue Oct 11 2016
.SYNOPSIS...
Today and Wednesday will be mainly clear and cool. Widespread
freezing temperatures are expected on Wednesday morning. Clouds
will be on the increase Wednesday night, and precipitation will
spread over the Inland Northwest on Thursday. A cloudy, wet, and
breezy weather pattern is expected Friday through the weekend.
&&
.DISCUSSION...
...WIDESPREAD FREEZE EXPECTED WEDNESDAY MORNING...
Today and Tonight: Cool and dry air will continue to seep into the
Inland Northwest today. Canadian high pressure moving down the
spine of the northern Rockies will produce northerly winds in the
5 to 15 mph range through early this afternoon. By this evening
our surface pressure gradients will become weak and winds will be
light through the night. The combination of dry air, minimal
clouds, and light winds will promote efficient radiational
cooling. Look for the coolest low temperatures of the season so
far with upper 20s and low 30s common throughout eastern
Washington and north Idaho. The Wenatchee, Chelan, and Lewiston
areas may escape a hard freeze, but Spokane, Moses Lake,
Ritzville, and Omak will have a good shot of a killing freeze. A
Freeze Warning has been issued for the Moses Lake and Ephrata
areas since they are climatologically within their growing season
for a few more days. Spokane, Ritzville, and Omak have past their
locally defined growing season so a Freeze Warning has not been
issued for these zones at this time.
Wednesday: Bright sunshine should warm temperatures into the 50s
on Wednesday. A chilly start to the morning and light winds (poor
mixing) through the day may inhibit warming. Enjoy the sun on
Wednesday. The upcoming wet and unsettled pattern will feature a
good deal of cloudy and gloomy skies.
Thursday: The models have struggled to pin down the timing of the
onset of precipitation in the Thursday/Friday time frame. The
evening runs of the NAM, GFS, and ECMWF have come into decent
agreement spreading rain over central Washington Thursday morning
and into eastern Washington and north Idaho Thursday afternoon and
evening. The track of a deep surface low along the coast Thursday
afternoon/evening suggests that cool air will be wedged along the
north Cascades. Snow levels as low as 3000 feet will be possible
Thursday morning around Mazama. Accumulations should remain above
the valleys, but a few inches of wet snow will be a good bet for
elevations above 3000-4000 feet on Thursday before precipitation
changes to rain Thursday night into Friday. /GKoch
Friday through Monday: Active wet unsettled weather interval
continues on through Sunday as a parade of weather systems with
well maintained moisture feeds pass through Eastern Washington and
Northern Idaho. The general longwave trof in the region allows for
these storm systems to have warm trajectories of approach
(southerly component) which keep snow levels rather high
(generally above 6000 feet MSL). Rainfall brought about by these
passing weather systems has the potential to be moderate to heavy
at times along with some intervals marked by breezy/gusty wind.
Shortwave ridging Monday is expected to interrupt the parade of
storm systems somewhat and allow for decreased pops, cloud cover,
and wind but could likely bring about overnight and early morning
fog and low clouds. Forecast overnight low temperatures should be
above normal given such an active wet weather pattern and for the
same reasons the daytime high forecast temps are near or slightly
below normal. /Pelatti
&&
.AVIATION...
06Z TAFS: A shortwave trough of lower pressure will dive south
across the region out of BC. A northerly pressure gradient will
tighten tonight with breezy winds funneling out of the Okanogan
Vally and through the Purcell Trench. Expect sustained winds of
9-13 kts at KMWH and KCOE. Precipitation associated with this
wave will be over the Panhandle and is expected to remain east of
KCOE. Winds will bring drier air into the region with cigs
expected to remain above 4 kft at TAF sites. Clouds will decrease
on Tuesday with mostly sunny skies and VFR conditions. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 52 29 56 38 51 46 / 0 0 0 10 60 100
Coeur d'Alene 51 27 56 35 52 46 / 0 0 0 0 50 100
Pullman 51 28 57 38 56 48 / 0 0 0 0 30 100
Lewiston 57 32 62 42 60 51 / 0 0 0 0 20 100
Colville 55 26 55 32 49 43 / 0 0 0 10 90 100
Sandpoint 49 26 54 28 48 43 / 0 0 0 0 60 100
Kellogg 48 27 54 33 52 43 / 10 0 0 10 40 100
Moses Lake 59 26 59 36 53 47 / 0 0 0 10 80 100
Wenatchee 58 35 57 42 50 45 / 0 0 0 20 80 90
Omak 57 27 58 36 50 45 / 0 0 0 10 90 100
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Freeze Warning from 2 AM to 9 AM PDT Wednesday for Moses Lake
Area.
&&Hazardous weather outlook, Oct 10, 11:13 AM PDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 1113 AM PDT MON OCT 10 2016 IDZ002>004-026-027-WAZ031>036-041-043-044-111815- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU- 1113 AM PDT MON OCT 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST IS EXPECTED TONIGHT WHICH MAY RESULT IN LOCAL DAMAGE TO SENSITIVE VEGETATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD FREEZING TEMPERATURES IN THE MID 20S TO LOWER 30S ARE EXPECTED TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. THIS MAY CAUSE DAMAGE TO VEGETATION SUSCEPTIBLE TO FREEZING TEMPERATURES AS WELL AS ABOVE GROUND IRRIGATION EQUIPMENT. IDZ001-WAZ037-038-042-111815- NORTHERN PANHANDLE-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- EAST SLOPES NORTHERN CASCADES- 1113 AM PDT MON OCT 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST IS EXPECTED TONIGHT IN THE NORTHERN VALLEYS AND EAST SLOPES OF THE CASCADES. WIND PROTECTED AREAS IN THE OKANOGAN HIGHLANDS AND NORTHEAST WASHINGTON MOUNTAINS WILL HAVE A HARD FREEZE WITH LOW TEMPERATURES IN THE LOW TO MID 20S. THIS INCLUDES THE REPUBLIC AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HARD FREEZE WITH LOW TEMPERATURES IN THE LOWER TO MID 20S IS LIKELY FOR MOST CITIES IN THE NORTHERN VALLEYS AND EAST SLOPES OF THE CASCADES TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. ABOVE GROUND IRRIGATION EQUIPMENT MAY BE PRONE TO DAMAGE WITHOUT PROPER PRECAUTIONS.
Nearby
Freeze Warnings in Washington, 2016Freeze Warnings in Idaho, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.